# SDR 2010FA0000731

- Difficulty date: June 28, 2010
- Submitted: July 16, 2010
- Operation: General aviation
- Aircraft: N5163M
- Make and model: Piper PA-28R-201
- Aircraft serial: 2844040
- Engine: Lyc IO360C1C6
- System (JASC): 6122 · Propeller Governor
- Part: Rod End
- Part number: 8930700
- Condition: Weak
- Location: Prop Gov
- Part time: 4,687 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(UC2R)  THE PILOT REPORTED THA THE PROP GOVEERNOR CONTROL WAS UNRESPONSIVE.  THE TECH FOUND THE PROP GOVERNOR ROD END OFF OF THE GOVERNOR ATTACH BALL.  THE SPRING SAFETY DEVICE HAD ROTATED AND ALLOWED THE ROD END  TO POP OFF OF THE ATTACH BALL.  THE ROD END WAY REPLACED AND THE ACFT WAS RETURNED TO SERVICE.  WE WOULD RECOMMEND REPLACING THE ROD END PERIODICALLY AND POSSIBLY A BETTER DESIGNED ROD END SAFETY DEVICE.
